MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7045M-90
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique guide, ifu, certificates of analysis and fmeas, there is no evidence that the device was out of specification.The event was procedural.The most probable root cause is the surgical procedure.
 
Event or Problem Description
The surgeon was performing a right side si joint arthrodesis in (b)(6) 2020 when he noticed significant bleeding from the wound site.Bleeding was found by ir to be coming from the superior gluteal artery.The patient has a previously installed spinal cord stimulator in the right gluteal region.The surgeon used the aquamantys (hemostatic sealing device) to locate and cauterize the bleed.Blood loss was estimated to be around 1.5 l.The patient received 2 units of rbcs in transfusion.The patient remained hemodynamically stable.The surgical incision was closed, and the patient was transferred to the hospital.The implant was left in place.No additional implants were placed.This is a case of vascular injury (a branch of the superior gluteal artery).It is unusual for a surgeon to experience this type of injury with placement of the most cephalad implant.The branches of the superior gluteal artery become smaller as they arborize in a cephalad direction in the gluteal musculature.This is a low frequency occurrence.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key9673284
Report Number3007700286-2020-00005
Device Sequence Number11491352
Product Code OUR
UDI-Device Identifier00851085007350
UDI-Public00851085007350
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2024
Device Model Number7045M-90
Device Lot Number2692111
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2020
Initial Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age73 YR